Overdosis van flunitrazepam en enkele andere benzodiazepinen; ervaringen van het Nationaal Vergiftigingen Informatie Centrum
Open

Onderzoek
11-11-1986
P.N.J. Langendijk, A.C. van Loenen en A.N.P. van Heijst

Overdose of flunitrazepam and some other benzodiazepines; experience of the National Poison Control Centre.

- In 1983 and 1984, 411 information requests on (suspected) flunitrazepam intoxications were received by the Dutch National Poison Control Centre. Mortality was reported in five cases and (sub) coma (Reed I-IV) in 63 cases. These numbers are substantially higher for flunitrazepam than for other benzodiazepine hypnotics. The frequent mention of respiratory depression (n = 16) and hypotension (n = 26) differed markedly in comparison with other benzodiazepine hypnotics.

These data imply that early clinical observation appears necessary in cases of (suspected) flunitrazepam poisoning, so that respiratory and cardiovascular complications may be diagnosed and treated in time.